Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cd4 348 vL 51
Dec 29, 2012

Hi doc, thanks for answering the question but I forgot to tell you I'm already on meds. I've been taking raytaz truvada and norvir. I have been taking these meds since 2008 when I first found out I was positive. Back then my VL was 780,000 and my cd4 was 188. But by the end of 2008 I was undetectable. And have been up until now for some reason. I had my labs done about a week ago and my VL is 51 and cd4 348 my cd4 always go up and down. The highest it's been since 08 is 507 which was in June of this year. I tested again in September and I was undetectably but VL was down to 478 from the 507. Now I test a week ago here in December and my cd4 is 348 and my VL is not undetectable it's 51 my Cd4 %34 and the VL value 1.75. All of the rest of the test such as Ast and Alt lipid panel ect come back in the normal range. So what do u think have u seen this before I spoke to my doctor he said not to worry he put in new labs and want me to take them in a few weeks. I see him January 17th he said take the labs 4 days before I see him is that a long wait to. It's hard not to stress about this after being undetectable for so long. I admit I skip dosages a few time and wasnt taking them on time everyday like I use to.

Response from Dr. Young

Hi again and thanks for the follow up.

This makes much more sense to me. I wouldn't fret about a single viral load test of 51. Such small detectable levels are almost always insignificant "blips" and don't foretell problems.

Blips are often the result of a minor infection (a cold, sinus infection or herpes flair) or recent vaccination.

Consider this a teachable moment to work on improving your adherence (including taking your particular medication with food), and make sure that your repeat testing is done- I'm sure that you'll return to that important undetectable benchmark.

Be well, BY



Previous
Vomiting after taking medication.
Next
Treatment switch part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement